The People's Perspective on Medicine

Carvedilol

Coreg is used to treat congestive heart failure and hypertension. 

Full prescribing information is available at:

http://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?id=8113

Check out Wikipedia for more user-friendly information:

http://en.wikipedia.org/wiki/Coreg 

Rate this article
star-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-empty
0- 0 ratings
About the Author
Joe Graedon is a pharmacologist who has dedicated his career to making drug information understandable to consumers. His best-selling book, The People’s Pharmacy, was published in 1976 and led to a syndicated newspaper column, syndicated public radio show and web site. In 2006, Long Island University awarded him an honorary doctorate as “one of the country's leading drug experts for the consumer.” .
Tired of the ads on our website?

Now you can browse our website completely ad-free for just $5 / month. Stay up to date on breaking health news and support our work without the distraction of advertisements.

Browse our website ad-free
Join over 150,000 Subscribers at The People's Pharmacy

We're empowering you to make wise decisions about your own health, by providing you with essential health information about both medical and alternative treatment options.

Showing 2 comments
Comments
Add your comment

I take one 3.125mg coreg every 12 hours. At night I also take a 10mg Plendil. I’ve been on this pair for 2 years. My BP is somewhat under control and I can easily exercise. I walk an average of two miles every day. I windsurf in the summer. I’m 66 yrs. old, 5′ 9, and weigh 190. The coreg is a B-blocker and i have asthma. B-blockers are supposed to make my asthma worse but so far so good, although I had to reduce my dose when I had a bad case of the flu the last month. For needing a B-blocker I’ve had pretty good luck with this drug so far.

I have been on Lisinopril HCTZ for a few years. August of last year, I was having chest pain and dizziness. In short, I have a hiatal hernia, which was causing the chest pains. But, my Dr. wanted to be safe and sent me to a Cardiologist. Stress test, ultra sounds, etc, and I have a strong heart (been active and exercised often), but high blood pressure. He took me of the HCTZ part of my meds and gave me Coreg (Carvedilol).
At first it worked great. Lowered my bp from 140’s/85-90 down to 120/80 or just below. In a follow up visit, I told him I was started to get dizzy spells. He chalked it up to vertigo. I saw an ENT, had an MRI, and I have nothing wrong with my ears, head, etc. During this time, I have had increased dizziness, nausea, flushing, fatigue, loss of appetite, loss of hair, light sensitivity, decreased sex drive, chest flutterings (which I was told was normal even though I had never had them) and most important INCREASED HIGH BP spikes.
I have not been able to exercise since I have been on it, as it made everything worse. Primarily the diastolic. After doing the research (which I should have done first) I decided to go off it. This decision was solidified by the two ER visits I had in which case my BP spiked to 170’s/120’s. Scary. I have been off the Coreg for a few days now. My PCP gave me Clonidine HCL and increased my Lisinopril back to where it was. Not to mention I quit alcohol, caffeine, and salty foods (many months ago). I eat tons of veggies, take my vitamins and will be back to exercising soon, so I can continue the weight loss (45lbs in the last 12 months).
I do not know how how long it will take my body to readjust off the coreg, but I hope its not long. I cannot find any information about coreg other than positive add blogs and others, like myself, that reacted negatively to it. Also, the Clonidine does work, but it makes me so tired with that “thick” feeling all over. Ugh… will this never end! As soon as I level out a bit, hopefully soon, I am going to start the non medication approach, as drugs suck!

* Be nice, and don't over share. View comment policy^